This website has been very informative but I just want some feedback on my situation, I don't have anyone in my life to talk to about this! I'm 21 and I have GAD (Generalized Anxiety Disorder) which causes some mild depression. It's the end of my second week taking 25mg of Sertraline and I'm not sure if this drug is working. The first 4 days I was pretty out of it, yawning a lot, having some jaw discomfort, tired. Then towards the end of the week I felt better, no more yawing or jaw pain, still felt a little tired and was still waking up a couple times in the middle of the night (that's gone now). No anxiety though. Now the second week, I have some anxiety again. Before my heart would beat really fast and my stomach would be in knots and would have racing and obsessive thoughts. Now it feels like I have a weight on my chest and I still have the stomach knots and the racing/obsessive thoughts. It's not all the time like it usually was, but it still happens frequently. Will it take awhile for this to go away or will my dr up my dose? Will taking 50mg even help? She started me on 25mg and kept me there, until I have my next appointment, because I was worried about taking medication. This is embarrassing for me but I also have IBS (Irritable Bowel Syndrome), I think because of my anxiety, so now that I'm on this medication I have terrible constipation... Does anyone else have this problem? Will it go away? I have also decided to switch to taking the pill at night because I still feel tired in the day and a little more energized at night, I am able to wake up early and feel refreshed, but I start getting crazy tired around noon so I'm going to see if it makes a difference taking the pill at night. Anyway I just wanted to post on here so I can get some personal stories and not feel so lost, I get scared having to tell my dr how I feel, I am always on the verge of tears and it's embarrassing! Sometimes I wonder if medication will even help me and it really worries me that it's not something that can be helped. My anxiety really is debilitating, I not the same person as I was, I don't want to go out and do things as much because I'm always in my head worrying about stupid stuff! I love theatre and acting, I even want to be an actor, but my anxiety has gotten so bad I don't know if I can do it anymore. Maybe this just comes with the age, except I don't really have any pressures right now. I still live with my parents with no job (I had one, but I couldn't handle it with my anxiety) So I just go to college. Anyway I'm done, thank you for taking the time to read this. I look forward to your feedback :)
It takes 4-6 weeks for it to reach peek effect. You will have side effects at first. Many of us take an antidepressant. You've got to not worry about it when you talk to the dr. He doesn't think you're doing anything embarrassing. Your life will be improved enough to go back to doing things you love. I have taken antidepressants almost all my life. I wouldn't have had a life without them.
First off I can tell you a bare minimum of 2-3 weeks just to have a clue what this is doing to/for you, for some, a bit longer. It is totally normal for some symptoms to seem "worse" and combined with initial side effects, we can spin on what is it this stuff is doing to me?
Give it some time, it's early in the game, just know that because you're experiencing these things it is indeed working, but just getting started. Hope this helps, welcome to the site!
It does take 3-4 weeks to get the "peak" results. Zoloft is a good medication to take at nighttime. 25 mg is a baby dose so do not be scared to take more. I waited a long time before starting to take an antidepressant. I started at 50 mg and went to 100 mg which did well for years - then when facing open heart surgery had more "situational" depression but my doctor felt I could benefit from a higher dose and now take 200 mg nightly. I really do feel there is a "missing enzyme" or something because I have been depressed all my life and did not realize how much affected my life until I started Zoloft after one bad stress period.
So don't be scared of the medication - enjoy the new found benefits and increase if not complete yet.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Dec 2013 • 2 answers
Posted 24 Mar 2015 • 5 answers
Posted 8 Apr 2015 • 4 answers
Depression - Has anyone here had a positive experience to share about Levaquin? I need to know that?
Posted 23 May 2016 • 11 answers
Posted 28 Oct 2016 • 1 answer